Welcome, Guest. Please login or register.
March 19, 2019, 04:27:29 am

Login with username, password and session length

Members
Stats
  • Total Posts: 742066
  • Total Topics: 61797
  • Online Today: 101
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 3
Guests: 71
Total: 74

Author Topic: Truvada side effects -stomach  (Read 809 times)

0 Members and 1 Guest are viewing this topic.

Offline Brooklynmom

  • New Member
  • Posts: 2
Truvada side effects -stomach
« on: March 06, 2018, 08:38:27 pm »
Hi guys,
First time posting.
My husband is HIV positive. I'm negative - taking Truvada for prevention.
It's been just over a month now. Recently developed stomach pain that feels like a burning sensation. Everything I eat hurts. I'm staying away from fried, salty, spicy, sweet and anything with a strong taste.
Doc told me to go off Truvada and monitor if it gets any better.

I've been reading about lactoid acidosis. I'm not finding enough info. Can it be this? Or is it too soon, since I've only been on Truvada for over a month?

Thank you for reading.

Offline JimDublin

  • Administrator
  • Member
  • Posts: 11,123
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Truvada side effects -stomach
« Reply #1 on: March 07, 2018, 07:08:02 am »
lactoid acidosis would firstly be rare, serious and to add that your doctor would have already picked up this during your visit and testing if that was the case.

I wish you well, hope you feel better soon but keep working on this with your doctor.

Ill be frank after 2 days of looking i found that after more than 5 years of PrEP and the 1360.000 people estimated to be using PrEP is the USA alone at the moment and I suspect the number is even larger in the EU many in the EU would have access to free or subsidized PrEP no real cases of this issue being reported, I truly had a problem finding a single case with your concerns.

After some searching I did find a possible rare single case reported in this interview with the FDA and could not find a full case study on it, its that rare and like I said your doctor would have already known if this was the issue so I strongly doubt lactoid acidosis is your concern considering the doctor would have detected it.

On a totally different note by equally important to the subject of safer sex how is your partners treatment going? Is he not on treatment or not UD yet? Can you prehaps shed some light on your situation

Jim

http://www.thebody.com/content/80188/prep-and-lactic-acidosis-warnings-context-matters.html

Quote
one is exposed to a myriad of alarming safety warnings, notably "lactic acidosis" and "severe liver problems," despite the fact that these side effects were not seen in any efficacy trials, demonstration projects or real world reporting. Why would Gilead list damaging side effects that had not been reported or documented?

https://www.poz.com/article/estimated-136000-people-prep-us
« Last Edit: March 07, 2018, 08:56:12 am by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline JimDublin

  • Administrator
  • Member
  • Posts: 11,123
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Truvada side effects -stomach
« Reply #2 on: March 07, 2018, 09:00:25 am »
Oh and I moved your post here as its about "PrEP" and not HIV treatment.
 
Realistically as you are not living with HIV you are limited to posting in this section about any "PrEP" concerns. You can also post in "Someone I care about" section if you have question regarding  supporting your partner and in the "off-topic" section for matters not related either HIV care or HIV.

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.